MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for analysis.A pusher wire, introducer sheath and coil were returned for this complaint.Visual inspection was performed and revealed that the twist lock of the introducer sheath had been opened.The introducer sheath was inspected and no anomalies was noted.The coil and pusher wire were returned stretched and kinked.The interlocking arms were inspected and it was detached from the rest of the coil and pusher wire.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected and it was detached from the rest of the pusher wire, in addition it was not returned.Microscopic inspection of the main coil and revealed that the proximal end has a smooth surface.The interlocking arm was inspected and it was detached from the rest of the coil, in addition it was not returned.Dimensional inspection of the mid solder joint outer diameter (od), distal tfe od., and proximal tfe od were performed and were within specifications.Dimensional inspection of the main coil zap tip od and primary coil od were performed and were within specifications.However, dimensional inspection of the number of fiber bundles revealed fiber loss and does not meet specification.The fiber loss was due to the coil condition.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 16nov2020.It was reported that the coil was stuck in the catheter.A 10mmx50cm interlock coil was selected for use on the internal iliac artery.During the procedure, it was noted that the coil was stuck in the catheter distal part.The coil was removed with the catheter and the procedure was completed with another of the same device.No complications were reported and there was no patient injury.However, device analysis revealed an interlocking arm detached from the rest of the coil and pusher wire, and fiber loss.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10920346
Report Number2134265-2020-16411
Device Sequence Number2465663
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0025952120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO CATHETER - RENEGADE STC18